MAUDE Adverse Event Report: ALLEN MEDICAL SYSTEMS ALLEN LIFT ASSIST BEACH CHAIR; SUPPORT, PATIENT POSITION

ALLEN MEDICAL SYSTEMS ALLEN LIFT ASSIST BEACH CHAIR; SUPPORT, PATIENT POSITION
Model Number A-91501
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer initially reported that the beach chair's support broke during surgery, the sterile field was compromised, and the patient was exposed to cross contamination.There was no allegation of patient or caregiver injury as a result of this event.This report was filed in our complaint handling system as complaint # (b)(4).
 
Additional Manufacturer Narrative
The customer initially reported that the beach chair's support broke during surgery, the sterile field was compromised, and the patient was exposed to cross contamination.There was no allegation of patient or caregiver injury as a result of this event.The beach chair shoulder positioner is designed to position and support the patient¿s head and torso in a variety of surgical procedures including, but not limited to orthopaedic surgeries like, rotator cuff, total shoulder, reverse total shoulder, slap repair and other shoulder surgery.These devices are intended to be used by healthcare professionals within the operating room setting.This device is intended to be used with patients that do not exceed the safe working load of 500 lbs (226 kg).It is recommended to not apply excessive force to shoulder panel (61 lbs (27 kg) weight limit).During a follow-up call the customer confirmed the center of the beach chair's support cracked and the patient slid slightly to the left but did not fall.It was noted that the surgical team supported the beach chair using tape and was able to complete the case without further complication.It was also confirmed there was no injury, no contamination of the sterile field and the patient was not exposed to cross-contamination.The customer examined the device and stated they were unable to determine if the event was caused by wear and tear of the device or a weight limit issue.However, the customer could not provide the patient's weight.Although the customer confirmed there was no injury, no contamination of the sterile field and the patient was not exposed to cross-contamination, if a similar malfunction had to recur it would likely lead to a serious injury or death.The root cause of the reported malfunction was not yet determined.An inspection of the device is currently being arranged, all additional and relevant information that is identified following completion of the inspection will be submitted in a final report.
 
Event or Problem Description
The customer initially reported that the beach chair's support broke during surgery.There was no allegation of patient or caregiver injury as a result of this event.This report was filed in our complaint handling system as complaint # (b)(4).
 
Additional Manufacturer Narrative
Upon technician inspection, the reported event was confirmed as backboard was found broken as it showed signs of abuse.The technician replaced the backboard in to resolve the reported event.Although the customer confirmed there was no injury, no contamination of the sterile field and the patient was not exposed to cross-contamination, if a similar malfunction had to recur it would likely lead to a serious injury or death.Therefore, baxter considers this event reportable.Based on this information, no further action is required.

Brand Name
ALLEN LIFT ASSIST BEACH CHAIR
Common Device Name
SUPPORT, PATIENT POSITION
Manufacturer (Section D)
ALLEN MEDICAL SYSTEMS
100 discovery way
acton MA 01720
Manufacturer Contact
maritza valencia
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key17072908
Report Number3010216206-2023-00003
Device Sequence Number14976026
Product Code CCX
UDI-Device Identifier00615521004125
UDI-Public615521004125
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberA-91501
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer05/09/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown